NS-RED Risk Factors

According to recent statistics, about three to nine people or about one to three percent of the total population are most likely to be affected by this disorder, with up to 15 percent of those who have eating disorders affected by night eating disorder.

Many of those affected by the syndrome diet (or at least try to) during the day, leaving them hungry and very weak to binge eating during the night when their control to achieve weight loss gets weakened by sleep. Some people have medical histories of drug abuse, alcoholism, and other sleep disorders such as restless legs, sleep apnea, and sleep walking. They often get tired upon waking up due to fragmented sleep. Many NS-RED cases seem to run along family lines.

How can you eat and be unable to remember doing so?

Actually, that could really happen. While research on this disorder is still not that comprehensive, there is a high probability that there are parts of the brain that are truly sleeping even though some parts stay wide awake. Also asleep are the parts that regulate your waking consciousness, so it is no wonder that you cannot remember any memories of gorging on food on the night before.

Is NS-RED curable? What should you do if you have it?

Thank god, treatment is available for your night eating disorder. Treatment starts with a medical interview as well as spending a night or two in a good sleep-disorders center where you brain activity can be monitored. Medication is sometimes helpful, but you should avoid taking sleeping pills as they can aggravate your sleep disorder by adding to the clumsiness and confusion upon waking up and may cause you injury as can regular use of these pills.

Yes, there is treatment. It begins with a clinical interview and a night or two at a sleep-disorders center where brain activity is monitored. Sometimes medication is helpful, but sleeping pills should be avoided. They can make matters worse by increasing confusion and clumsiness that can lead to injury. Regular use of sleeping pills can also lead you to dependency. It would be better that you ask a doctor on what medication to take.

Share
Tweet
+1